Vol. 300, No. 1, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Homotopy decompositions of the classifying spaces of pointed gauge groups

Stephen Theriault

Vol. 300 (2019), No. 1, 215–231

Let G be a topological group and let G(P) be the pointed gauge group of a principal G-bundle P M. We prove that if G is homotopy commutative then the homotopy type of the classifying space BG(P) can be completely determined for certain M. This also works p-locally, and valid choices of M include closed simply connected four-manifolds when localised at an odd prime p. In this case, an application is to calculate part of the mod-p homology of the classifying space of the full gauge group.

gauge group, mapping space, homotopy type, homology
Mathematical Subject Classification 2010
Primary: 55P15, 55R35
Secondary: 54C35, 81T13
Received: 2 March 2017
Revised: 6 August 2018
Accepted: 10 August 2018
Published: 20 July 2019
Stephen Theriault
Mathematical Sciences
University of Southampton
United Kingdom